Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take Amitriptyline,co-codamol 30/500,codine after surgery?

A persciption was made for my mother post surgical procedure, I just want to check the dosage was ok because she bacame quite ill after and had to stop, Amitriptyline 1/night 50mg, co-codamol 30/500 codine 30mg paracetamol 500mg 2 x four tmes a day, Enoxaparin 40mg 1/day and Tramadol 50mg 1 x four time a day
Mon, 21 Sep 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Looking at your mother's medication list provided, I see that 3 of the 4 medications prescribed all can induce nausea and vomiting and need to be taken with care. The Tramadol and Co-codamol, are both narcotic pain relievers and do have the noted side effect of causing nausea in many patients. While the dose of each individual medication is appropriate, the combination may very well me too much for her.

The Amitripyline 50 mg at night is a reasonable dose and may patients I have, state this is helpful for sleep and for neuropathic pain. The Tramadol and Co-codamol, I suggest should be reviewed with the prescribing physician. One or both of these could be reduced to still allow pain relief but cause less nausea.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Tramadol


Is it safe to take Amitriptyline,co-codamol 30/500,codine after surgery?

Hello, Looking at your mother s medication list provided, I see that 3 of the 4 medications prescribed all can induce nausea and vomiting and need to be taken with care. The Tramadol and Co-codamol, are both narcotic pain relievers and do have the noted side effect of causing nausea in many patients. While the dose of each individual medication is appropriate, the combination may very well me too much for her. The Amitripyline 50 mg at night is a reasonable dose and may patients I have, state this is helpful for sleep and for neuropathic pain. The Tramadol and Co-codamol, I suggest should be reviewed with the prescribing physician. One or both of these could be reduced to still allow pain relief but cause less nausea. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist